MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, F-70C; CANNULA, SINUS

ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, F-70C; CANNULA, SINUS
Catalog Number GC070CRF
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: acclarent was informed on 10/30/2018, of an event that occurred on (b)(6) 2018, involving the relieva flex sinus guide catheter f-70c (gc070crf / 180405a-pc).During the hybrid functional endoscopic sinus surgery (fess) procedure, the blue tip on the relieva flex sinus guide catheter broke off the guide catheter.It was reported that nothing was left inside the patient¿s anatomy; there was no harm or adverse event to the patient.Another guide catheter was opened as a replacement and the procedure was completed.The relieva flex sinus guide catheter f-70c and the separated blue tip were returned for evaluation.The investigation finding is documented below.The lot history record (lhr) was reviewed for lot 180405a-pc.No anomalies were found related to this complaint.In addition, the lhr review verifies that the device was manufactured in accordance with documented specification and procedures.Acclarent received the returned device on 11/19/2018.The package included the following: the relieva flex sinus guide catheter f-70c.The separated blue tip of the guide catheter.Upon receiving the returned device before decontamination, the returned device underwent visual inspected.The relieva flex sinus guide catheter was noted to have a missing blue tip.The separated blue tip included in the package was covered in dry blood.The device underwent decontamination for two hours in a 10% bleach solution.After decontamination, the guide catheter was inspected under the microscope and the reported issue that the blue tip became separated from the guide catheter as reported in the complaint was confirmed.With the information provided in the complaint and the returned device for investigation, the issue reported that the blue tip broke off the guide catheter was confirmed from visual inspection and microscopic inspection of the returned device.Based on the lot history record (lhr) review, there is no indication that the event is related to the device manufacturing process.The exact cause of the failure could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
Acclarent was informed on 10/30/2018, of an event that occurred on (b)(6) 2018, involving the relieva flex sinus guide catheter f-70c (gc070crf / 180405a-pc).During the hybrid functional endoscopic sinus surgery (fess) procedure, the blue tip on the relieva flex sinus guide catheter broke off the guide catheter.It was reported that nothing was left inside the patient¿s anatomy; there was no harm or adverse event to the patient.Another guide catheter was opened as a replacement and the procedure was completed.The guide catheter and the separated blue tip will be returned for evaluation.

Brand Name
RELIEVA FLEX SINUS GUIDE CATHETER, F-70C
Common Device Name
CANNULA, SINUS
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine CA 92618
MDR Report Key8096703
Report Number3005172759-2018-00115
Device Sequence Number2015647
Product Code LRC
UDI-Device Identifier10705031063426
UDI-Public10705031063426
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K043445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Catalogue NumberGC070CRF
Device Lot Number180405A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1